Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 50, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 22, 2014, 9:04 PM CDT for Monona County, Woodbury County, Iowa. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 9:04 PM CDT (02:04 UTC)
- Expired
- Jun 24, 2014, 1:18 PM CDT
- In force
- 40 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Monona County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 109 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Ditch near Hornick (HOKI4). The gauge peaked at 22.75 ft at Jun 23, 2014, 12:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06602020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
358
WGUS43 KFSD 230204
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
904 PM CDT SUN JUN 22 2014
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER NEAR HORNICK
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RECENT HEAVY RAINS COMBINED WITH RAINFALL OVERNIGHT HAS CAUSED THE
LITTLE SIOUX RIVER NEAR HORNICK TO RISE ABOVE FLOOD STAGE THIS AFTERNOON.
AS A RESULT A FLOOD WARNING HAS BEEN ISSUED FOR THIS RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC133-193-240604-
/O.NEW.KFSD.FL.W.0050.140623T0204Z-140624T1818Z/
/HOKI4.2.ER.140622T2041Z.140623T0600Z.140623T1818Z.NO/
904 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE WEST FORK DITCH NEAR HORNICK.
* UNTIL TUESDAY AFTERNOON.
* AT 08PM SUNDAY THE STAGE WAS 22.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* AT STAGES NEAR 22.0 FEET...ALL AGRICULTURAL LAND IMMEDIATELY
ADJACENT TO THE DITCH WILL BE FLOODED AND THE COMMUNITIES OF HORNICK
AND HOLLY SPRINGS WILL HAVE FLOOD PROBLEMS IF THE LEVEES FAIL.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
HOKI4 20.0 22.05 SUN 8 PM 22.6 MON 1 AM2 follow-up statements
348
WGUS83 KFSD 230249
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 PM CDT SUN JUN 22 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA AND IOWA...
VERMILLION RIVER NEAR VERMILLION
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
OCHEYEDAN RIVER NEAR SPENCER
LITTLE SIOUX RIVER ABOVE SPENCER
LITTLE SIOUX RIVER AT CHEROKEE
LITTLE SIOUX RIVER NEAR CORRECTIONVILLE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
AND MINNESOTA...
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
WEST FORK DITCH NEAR HORNICK
DES MOINES RIVER NEAR WINDOM
DES MOINES RIVER AT JACKSON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SEVERAL RIVER CONTINUE ABOVE FLOOD STAGE ACROSS THE AREA DUE TO HEAVY
RAINS LAST WEEK AND ADDITIONAL RAINFALL SATURDAY NIGHT. BELOW IS CURRENT
FLOOD STAGE AND RIVER FORECAST INFORMATION FOR SPECIFIC RIVERS THAT
CONTINUE TO EXPERIENCE FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-059-240649-
/O.CON.KFSD.FL.W.0033.000000T0000Z-000000T0000Z/
/MIFI4.3.ER.140617T0321Z.140618T1900Z.000000T0000Z.NO/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 15.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 15.5 FEET...180TH STREET BETWEEN 170TH AVENUE AND
190TH AVENUE IS FLOODED.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-059-240649-
/O.EXT.KFSD.FL.W.0046.000000T0000Z-140627T1800Z/
/LSSI4.2.ER.000000T0000Z.140620T1345Z.140627T1200Z.UU/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FRIDAY AFTERNOON.
* AT 09PM SUNDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
FRIDAY JUNE 27.
* AT STAGES NEAR 13.0 FEET...MAJOR AGRICULTURAL FLOODING BEGINS.
&&
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
4315 9518 4324 9529
$$
IAC041-240649-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/SPWI4.2.ER.140617T0609Z.140619T2115Z.000000T0000Z.NO/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 07AM SUNDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 12.1 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 14.0 FEET...CITY SEWERS IN SPENCER CAN BEGIN TO BACK
UP. HIGHWAY 18 BETWEEN SPENCER AND DICKENS CAN START FLOODING IF
FLOWS ON THE TRIBUTARY CREEKS ARE ALSO VERY HIGH.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-240649-
/O.CON.KFSD.FL.W.0029.000000T0000Z-000000T0000Z/
/LNNI4.3.ER.140617T0206Z.140618T0945Z.000000T0000Z.NR/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 09PM SUNDAY THE STAGE WAS 21.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 20.5 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 20.0 FEET...SIGNIFICANT FLOODING OF AGRICULTURAL
LAND BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
IAC035-240649-
/O.EXT.KFSD.FL.W.0030.000000T0000Z-140628T2000Z/
/CHKI4.3.ER.140617T0416Z.140619T1145Z.140627T2000Z.NO/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT CHEROKEE.
* UNTIL SATURDAY AFTERNOON.
* AT 07PM SUNDAY THE STAGE WAS 21.7 (ESTIMATED) FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.8 FEET BY MONDAY JUNE 23.
THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY JUNE 27.
* AT STAGES NEAR 22.0 FEET...EAST MAIN STREET ON THE FAR EAST END OF
CHEROKEE BEGINS FLOODING.
&&
LAT...LON 4296 9543 4291 9539 4265 9557 4256 9569
4256 9578 4270 9564
$$
IAC193-240649-
/O.EXT.KFSD.FL.W.0037.000000T0000Z-140627T1930Z/
/CRRI4.3.ER.140617T0729Z.140620T1530Z.140626T1930Z.NO/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR CORRECTIONVILLE.
* UNTIL FRIDAY AFTERNOON.
* AT 09PM SUNDAY THE STAGE WAS 21.7 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY JUNE 26.
* AT STAGES NEAR 21.0 FEET...MAJOR AGRICULTURAL FLOODING ON THE EAST
SIDE OF THE RIVER BEGINS...AND WATER WILL SPREAD 1/4 MILE EAST AND
AFFECT HIGHWAY L27.
&&
LAT...LON 4256 9578 4256 9569 4233 9586 4221 9590
4221 9598 4236 9592
$$
IAC133-193-240649-
/O.CON.KFSD.FL.W.0050.000000T0000Z-140624T1818Z/
/HOKI4.2.ER.140622T2041Z.140623T0600Z.140623T1818Z.NO/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK DITCH NEAR HORNICK.
* UNTIL TUESDAY AFTERNOON.
* AT 09PM SUNDAY THE STAGE WAS 22.2 FEET.
* FLOOD STAGE IS 20.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE
22.
* AT STAGES NEAR 22.0 FEET...ALL AGRICULTURAL LAND IMMEDIATELY
ADJACENT TO THE DITCH WILL BE FLOODED AND THE COMMUNITIES OF HORNICK
AND HOLLY SPRINGS WILL HAVE FLOOD PROBLEMS IF THE LEVEES FAIL.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
IAC167-SDC083-127-240648-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-140625T2230Z/
/HAWI4.3.ER.140615T2053Z.140617T2220Z.140624T2230Z.NR/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL WEDNESDAY AFTERNOON.
* AT 08AM SUNDAY THE STAGE WAS 19.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY JUNE 24.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4296 9645
4296 9657 4312 9654
$$
IAC149-SDC127-240648-
/O.EXT.KFSD.FL.W.0007.000000T0000Z-140626T0945Z/
/AKRI4.3.ER.140616T0815Z.140618T0615Z.140625T0945Z.NR/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 09PM SUNDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY JUNE 25.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9660
4271 9666 4277 9667
$$
MNC033-063-240648-
/O.CON.KFSD.FL.W.0048.000000T0000Z-000000T0000Z/
/WDOM5.2.ER.000000T0000Z.140622T1130Z.000000T0000Z.NO/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER NEAR WINDOM.
* UNTIL FURTHER NOTICE.
* AT 09PM SUNDAY THE STAGE WAS 21.4 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT STAGES NEAR 21.0 FEET...ISLAND PARK IN WINDOM BEGINS TO FLOOD...
ALONG WITH SOME AGRICULTURAL LANDS OUTSIDE OF WINDOM.
&&
LAT...LON 4382 9533 4389 9537 4398 9521 4375 9499
4375 9512 4388 9520
$$
MNC063-240648-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JCKM5.2.ER.140619T2045Z.140623T0145Z.000000T0000Z.NO/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT JACKSON.
* UNTIL FURTHER NOTICE.
* AT 09PM SUNDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 14.2 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND
BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON.
&&
LAT...LON 4375 9512 4375 9499 4362 9495 4350 9485
4350 9496 4365 9507
$$
SDC027-240648-
/O.EXT.KFSD.FL.W.0049.000000T0000Z-140624T0900Z/
/VERS2.1.ER.140621T1921Z.140622T0815Z.140623T0900Z.NO/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR VERMILLION.
* UNTIL LATE MONDAY NIGHT.
* AT 09PM SUNDAY THE STAGE WAS 21.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY JUNE 23.
* AT STAGES NEAR 21.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON UNIVERSITY ROAD NEAR 312TH STREET...SIGNIFICANT AGRICULTURAL
FLOODING BEGINS...AND A FEW FARM HOUSES ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4291 9701 4291 9690 4285 9686 4278 9689
4273 9684 4274 9696
$$
IAC041-240648-
/O.EXT.KFSD.FL.W.0027.000000T0000Z-140624T1900Z/
/SPOI4.3.ER.140617T0710Z.140619T1545Z.140623T1900Z.NO/
949 PM CDT SUN JUN 22 2014
THE FLOOD WARNING CONTINUES FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL TUESDAY AFTERNOON.
* AT 08PM SUNDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE
22.
* FORECAST...THE RIVER WILL CREST NEAR 8.7 FEET BY MONDAY JUNE 23.
THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY JUNE 23.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 15.18 SUN 10 AM 16.0 WED JUN 18
LSSI4 10.0 11.98 SUN 9 PM 13.5 FRI JUN 20
SPWI4 10.0 13.77 SUN 8 AM 15.2 THU JUN 19
LNNI4 18.0 21.47 SUN 9 PM 22.9 WED JUN 18
CHKI4 17.0 E21.70 SUN 7 PM 25.5 THU JUN 19
CRRI4 19.0 21.68 SUN 9 PM 24.5 FRI JUN 20
HOKI4 20.0 22.22 SUN 9 PM 23.6 TUE JUN 17
BIG SIOUX RIVER
HAWI4 15.0 19.35 SUN 8 AM 27.9 WED JUN 18
AKRI4 16.0 19.84 SUN 9 PM 25.6 WED JUN 18
WEST FORK DES MOINES RIVER
WDOM5 19.0 21.44 SUN 9 PM 21.6 SUN JUN 22
JCKM5 12.0 14.55 SUN 9 PM 14.9 SUN JUN 22
VERMILLION RIVER
VERS2 21.0 21.40 SUN 9 PM 21.5 SUN JUN 22
OCHEYEDAN RIVER
SPOI4 8.0 8.00 SUN 9 PM 11.5 THU JUN 19994
WGUS83 KFSD 231627
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1127 AM CDT MON JUN 23 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
VERMILLION RIVER NEAR VERMILLION
OCHEYEDAN RIVER NEAR SPENCER
WEST FORK DITCH NEAR HORNICK
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...MINNESOTA...
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER ABOVE SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
LITTLE SIOUX RIVER AT CHEROKEE
LITTLE SIOUX RIVER NEAR CORRECTIONVILLE
DES MOINES RIVER AT JACKSON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
DES MOINES RIVER NEAR WINDOM
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
THE VERMILLION RIVER NEAR VERMILLION...THE OCHEYEDAN RIVER NEAR SPENCER...
AND THE WEST FORK DITCH NEAR HORNICK HAVE ALL DROPPED BELOW FLOOD STAGE
AND CONTINUE FALLING...SO THE WARNINGS HAVE BEEN CANCELLED. OTHERWISE...
RIVERS ACROSS NORTHWEST IOWA CONTINUE TO SLOWLY DECREASE IN DEPTH...
WITH MORE CANCELLATIONS FORECAST IN THE NEXT COUPLE DAYS. BELOW ARE THE
CURRENT RIVER STAGES AND FORECAST INFORMATION FOR SPECIFIC RIVER SITES
THAT CONTINUE TO EXPERIENCE FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-059-242027-
/O.CON.KFSD.FL.W.0033.000000T0000Z-000000T0000Z/
/MIFI4.3.ER.140617T0321Z.140618T1900Z.000000T0000Z.NO/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
FARM LANDS BEGIN TO FLOOD.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-059-242027-
/O.EXT.KFSD.FL.W.0046.000000T0000Z-140627T0600Z/
/LSSI4.2.ER.000000T0000Z.140620T1345Z.140627T0000Z.UU/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL LATE THURSDAY NIGHT.
* AT 10AM MONDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY JUNE 26.
* AT STAGES NEAR 13.0 FEET...MAJOR AGRICULTURAL FLOODING BEGINS.
&&
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
4315 9518 4324 9529
$$
IAC041-242027-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/SPWI4.2.ER.140617T0609Z.140619T2115Z.000000T0000Z.NO/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 12.8 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 14.0 FEET...CITY SEWERS IN SPENCER CAN BEGIN TO BACK
UP. HIGHWAY 18 BETWEEN SPENCER AND DICKENS CAN START FLOODING IF
FLOWS ON THE TRIBUTARY CREEKS ARE ALSO VERY HIGH.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-242027-
/O.EXT.KFSD.FL.W.0029.000000T0000Z-140628T1800Z/
/LNNI4.3.ER.140617T0206Z.140618T0945Z.140627T1800Z.NR/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL SATURDAY AFTERNOON.
* AT 11AM MONDAY THE STAGE WAS 21.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
FRIDAY JUNE 27.
* AT STAGES NEAR 20.0 FEET...SIGNIFICANT FLOODING OF AGRICULTURAL
LAND BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
IAC035-242027-
/O.EXT.KFSD.FL.W.0030.000000T0000Z-140628T2230Z/
/CHKI4.3.ER.140617T0416Z.140619T1145Z.140627T2230Z.NO/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT CHEROKEE.
* UNTIL SATURDAY AFTERNOON.
* AT 07AM MONDAY THE STAGE WAS 22.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 22.5 FEET BY MONDAY JUNE 23.
THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY JUNE 27.
* AT STAGES NEAR 22.5 FEET...HIGHWAY 59 SOUTH OF CHEROKEE BEGINS TO
GET WATER OVER THE ROAD.
&&
LAT...LON 4296 9543 4291 9539 4265 9557 4256 9569
4256 9578 4270 9564
$$
IAC193-242027-
/O.EXT.KFSD.FL.W.0037.000000T0000Z-140628T0600Z/
/CRRI4.3.ER.140617T0729Z.140620T1530Z.140627T0600Z.NO/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR CORRECTIONVILLE.
* UNTIL LATE FRIDAY NIGHT.
* AT 11AM MONDAY THE STAGE WAS 21.1 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.3 FEET BY TUESDAY JUNE 24.
THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY JUNE 27.
* AT STAGES NEAR 21.0 FEET...MAJOR AGRICULTURAL FLOODING ON THE EAST
SIDE OF THE RIVER BEGINS...AND WATER WILL SPREAD 1/4 MILE EAST AND
AFFECT HIGHWAY L27.
&&
LAT...LON 4256 9578 4256 9569 4233 9586 4221 9590
4221 9598 4236 9592
$$
IAC133-193-231657-
/O.CAN.KFSD.FL.W.0050.000000T0000Z-140624T1818Z/
/HOKI4.2.ER.140622T2041Z.140623T0500Z.140623T1138Z.NO/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING IS CANCELLED FOR
THE WEST FORK DITCH NEAR HORNICK.
* AT 11AM MONDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 20.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 7 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.3 FEET BY 7 AM
TUESDAY.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
IAC167-SDC083-127-242026-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-140625T2136Z/
/HAWI4.3.ER.140615T2053Z.140617T2220Z.140624T2136Z.NR/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL WEDNESDAY AFTERNOON.
* AT 08AM SUNDAY THE STAGE WAS 19.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY JUNE 24.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4296 9645
4296 9657 4312 9654
$$
IAC149-SDC127-242026-
/O.EXT.KFSD.FL.W.0007.000000T0000Z-140626T1200Z/
/AKRI4.3.ER.140616T0815Z.140618T0615Z.140625T1200Z.NR/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL THURSDAY MORNING.
* AT 11AM MONDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL RISE TO 19.2 FEET BY 1 PM MONDAY.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9660
4271 9666 4277 9667
$$
MNC033-063-242026-
/O.CON.KFSD.FL.W.0048.000000T0000Z-000000T0000Z/
/WDOM5.2.ER.000000T0000Z.140622T1130Z.000000T0000Z.NO/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER NEAR WINDOM.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT STAGES NEAR 21.0 FEET...ISLAND PARK IN WINDOM BEGINS TO FLOOD...
ALONG WITH SOME AGRICULTURAL LANDS OUTSIDE OF WINDOM.
&&
LAT...LON 4382 9533 4389 9537 4398 9521 4375 9499
4375 9512 4388 9520
$$
MNC063-242026-
/O.EXT.KFSD.FL.W.0017.000000T0000Z-140629T0300Z/
/JCKM5.2.ER.140619T2045Z.140623T1415Z.140628T0300Z.NO/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT JACKSON.
* UNTIL SATURDAY EVENING.
* AT 10AM MONDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
FRIDAY JUNE 27.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND
BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON.
&&
LAT...LON 4375 9512 4375 9499 4362 9495 4350 9485
4350 9496 4365 9507
$$
SDC027-231657-
/O.CAN.KFSD.FL.W.0049.000000T0000Z-140624T0900Z/
/VERS2.1.ER.140621T1921Z.140622T0815Z.140623T1440Z.NO/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING IS CANCELLED FOR
THE VERMILLION RIVER NEAR VERMILLION.
* AT 10AM MONDAY THE STAGE WAS 20.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 10 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.7 FEET BY 7 AM
TUESDAY.
* AT STAGES NEAR 21.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON UNIVERSITY ROAD NEAR 312TH STREET...SIGNIFICANT AGRICULTURAL
FLOODING BEGINS...AND A FEW FARM HOUSES ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4291 9701 4291 9690 4285 9686 4278 9689
4273 9684 4274 9696
$$
IAC041-231657-
/O.CAN.KFSD.FL.W.0027.000000T0000Z-140624T1900Z/
/SPOI4.3.ER.140617T0710Z.140619T1545Z.140623T0915Z.NO/
1127 AM CDT MON JUN 23 2014
THE FLOOD WARNING IS CANCELLED FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 10AM MONDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY JUNE
23.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 4 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.5 FEET BY 7 AM
TUESDAY.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 13.77 MON 10 AM 16.0 WED JUN 18
LSSI4 10.0 11.69 MON 10 AM 11.6 MON 1 PM 13.5 FRI JUN 20
SPWI4 10.0 13.25 MON 10 AM 13.2 MON 1 PM 15.2 THU JUN 19
LNNI4 18.0 21.07 MON 11 AM 21.0 MON 1 PM 22.9 WED JUN 18
CHKI4 17.0 22.25 MON 7 AM 22.5 MON 7 PM 25.5 THU JUN 19
CRRI4 19.0 21.07 MON 11 AM 21.3 TUE 1 PM 24.5 FRI JUN 20
HOKI4 20.0 16.84 MON 11 AM 17.1 MON 1 PM 23.6 TUE JUN 17
BIG SIOUX RIVER
HAWI4 15.0 19.35 SUN 8 AM 17.0 MON 1 PM 27.9 WED JUN 18
AKRI4 16.0 19.18 MON 11 AM 19.2 MON 1 PM 25.6 WED JUN 18
WEST FORK DES MOINES RIVER
WDOM5 19.0 21.34 MON 10 AM 21.6 SUN JUN 22
JCKM5 12.0 14.84 MON 10 AM 14.7 MON 1 PM 15.0 MON JUN 23
VERMILLION RIVER
VERS2 21.0 20.91 MON 10 AM 20.8 MON 1 PM 21.5 SUN JUN 22
OCHEYEDAN RIVER
SPOI4 8.0 7.72 MON 11 AM 7.7 MON 1 PM 11.5 THU JUN 19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 22, 6:58 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 6:58 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 658 PM CDT SUN JUN 22 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 331 PM CDT SUN JUN 22 2014 SURFACE BOUNDARY WORKING EAST WITH INCREASINGLY STABLE ENVIRONMENT DEVELOPING ACROSS THE AREA. MAY HAVE A FEW SHOWERS THROUGH THE AFTERNOON HOURS ACROSS NORTHWEST IOWA...BUT IN GENERAL FOCUS SHOULD BE EAST OF THE FORECAST AREA. AS SUCH...WILL DROP FLASH FLOOD WATCH ACROSS THE AREA TONIGHT. WITH CLEARING SKIES THROUGHOUT THE NIGHT...HAVE LOWERED FORECAST LOWS SLIGHTLY. WEAK SURFACE HIGH PRESSURE DOMINATES ACROSS THE REGION ON MONDAY. IN GENERAL...SHOULD BE RELATIVELY QUIET WITH UPPER LEVEL SUBSIDENCE...BUT COULD HAVE AN ISOLATED DIURNALLY DRIVEN STORM OR TWO IN THE AFTERNOON WITH WEAK INSTABILITY ALOFT WITH STEEP LAPSE RATES FROM 700-600 MB. HAVE SIDED WITH HIGHS A FEW DEGREES WARMER THAN GUIDANCE...AT OR SLIGHTLY ABOVE 850 MB MIXOUT. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 331 PM CDT SUN JUN 22 2014 SOMEWHAT DRY WEATHER WILL CONTINUE INTO TUESDAY...BUT ALSO EXPECT A CHANCE FOR A FEW STORMS IN THE AFTERNOON TO THE NORTHWEST AND ALSO TO SOUTHWEST OF SIOUX FALLS CAUSED BY TWO DIFFERENT FEATURES. INSTABILITY WILL DEVELOP IN WEST CENTRAL MINNESOTA LATE IN THE AFTERNOON BUT WILL DECREASE POST SUNSET. STORMS WILL DEVELOP IN SOUTHCENTRAL PORTION OF THE STATE AS WARM AIR ADVECTION REURNS. SO ENOUGH LIFT WILL OR SHOULD BE PRESENT TO CAUSE WIDELY SCATTERED TO SCATTERED STOMS TO DEVELOP AND THESE STORMS SHOULD CONTINUE AFTER SUNSET AS WAA CONTINUES IN INCREASING FLOW. ANOTHER WEAK DISTURBANCE WILL PASS OVER THE AREA WEDNESDAY AND WEDNESDAY NIGHT WHICH WILL PROVIDE ANOTHER CHANCE FOR STORMS. BUT JUST WITH TUESDAY STORMS...DONT EXPECT THEM TO BECOME TOO WIDESPREAD TO WORRY ABOUT FLOODING PROBLEMS. CONCERN WITH FLOODING WILL START TO INCREASE BY LATE THE WEEK AS MOISTURE RETURNS TO THE AREA IN ERNEST. THE LATTER HALF OF THE WEEK WILL BECOME WARMER AND MORE HUMID AS THE TROF TO OUR WEST BEGINS TO DIG A LITTLE MORE AND DISTURANCES ARE EJECTING EASTWARD. AS MENTIONED BEFORE THE EXTENT OF THE ACTIVE PATTERN DEPENDS ON THE MODEL ONE CHOOSES. EURO MODEL CUSTS OFF A PART OF THE ENERGY OVER THE SOUTHWEST AND GRADUALLY DISSSIPATES WHICH CREATES A MORE ZONAL WEATHER PATTERN FOR OUR AREA WHICH WOULD DECREASE RAIN CHANCES. HOWEVER...OTHER MODELS PRETTY SIMILIAR IN DIGGING WESTERN TROF RESULTING IN SOUTHWESTERLY FLOW ALOFT AND A MORE ACTIVE PATTERN FOR SEVERE WEATHER. AT THIS POINT...LEANING MROE TOWARDS TO THE SOUTHWEST FLOW OPTION. HARD TO BELIEVE EURO OPTION BASED ON MODEL TRENDS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 658 PM CDT SUN JUN 22 2014 VFR THROUGH THE PERIOD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...HEITKAMP AVIATION...08
Hazardous weather outlook, Jun 22, 6:16 AM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 616 AM CDT SUN JUN 22 2014 IAZ001-MNZ071-072-080-081-089-090-097-098-SDZ056-062-066-067-069- 231130- LYON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- MOODY-MINNEHAHA-TURNER-YANKTON- 616 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO SEVERE WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SEVERE WEATHER IS EXPECTED LATE NEXT WEEK. WHILE THE TIMING IS UNCERTAIN...THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES APPEAR TO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 12PM THIS AFTERNOON. HEAVY RAINFALL REPORTS ARE APPRECIATED. SDZ038>040-050-052>055-057>061-063>065-068-231130- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON- BON HOMME- 616 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO SEVERE WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SEVERE WEATHER IS EXPECTED LATE NEXT WEEK. WHILE THE TIMING IS UNCERTAIN...THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES APPEAR TO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTER ACTIVATION MAY BE NEEDED AFTER 12PM THIS AFTERNOON. HEAVY RAINFALL REPORTS ARE APPRECIATED. IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ070-071-231130- OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-DIXON-DAKOTA-UNION- 616 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST IOWA EAST OF HIGHWAY 60 THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SEVERE WEATHER IS EXPECTED LATE NEXT WEEK. WHILE THE TIMING IS UNCERTAIN...THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES APPEAR TO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 12PM THIS AFTERNOON. HEAVY RAINFALL REPORTS ARE APPRECIATED.
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.